Hi there - this is a bit confusing. Elidel is intended to be used to control skin conditions like the ones you mentioned. https://www.webmd.com/drugs/2/drug-22383/elidel-topical/details. Both of those conditions can cause your skin to become very red and bumpy. Elidel controls those symptoms, so it is logical that if you reduce or stop using the cream, the symptoms will resurface.
You may wish to ask about alternative treatments, but most of them are going to have a very similar composition. The condition will always exist unless you use some sort of medication to suppress the symptoms.
I have Rosacea and seborrheic dermatitis also. But Elidel is for Eczema not Rosacea. Maybe he was using it off label for you? It does have some long term potential side effects. I would get another opinion. You may be getting rebound from going off of it. I am not sure if this drug does that. Cortisone definitely does. I use azaleic acid topical. It has worked for me for a long time. It is a prescription. You can also try low dose Doxycycline. It is call ORACEA but I think there is a generic now. I read that it won't cause resistant bacteria but I prefer to use Finacea since it is not an antibiotic. It does sting a bit when you first put it on. It will cause redness but shouldn't cause bumps or pimples though it is a side effect. I have found out my problem is that the new cleanser I have has alcohol in it. That causes problems. So I am looking for a non soap cleanser as well. Look on the American Dermatology Association website for what ingredients you shouldn't use. I am searching for answers too.